Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Unbiased Estimators of Long-Run Expected Rates of Return

Marshall E. Blume
Journal of the American Statistical Association
Vol. 69, No. 347 (Sep., 1974), pp. 634-638
DOI: 10.2307/2285993
Stable URL: http://www.jstor.org/stable/2285993
Page Count: 5
  • Download ($14.00)
  • Cite this Item
Unbiased Estimators of Long-Run Expected Rates of Return
Preview not available

Abstract

This article documents the biases in using sample arithmetic or geometric means of one-period returns to assess long-run expected rates of return. The formulas developed are applicable to other compound growth processes. For types of distributions of one-period returns likely to be encountered for bonds and stocks, numerical values for these biases are given. Four unbiased estimators of long-run expected rates of return are developed and their relative efficiency examined.

Page Thumbnails

  • Thumbnail: Page 
634
    634
  • Thumbnail: Page 
635
    635
  • Thumbnail: Page 
636
    636
  • Thumbnail: Page 
637
    637
  • Thumbnail: Page 
638
    638